Skip to Main Content

Bulletin of the American Mathematical Society

The Bulletin publishes expository articles on contemporary mathematical research, written in a way that gives insight to mathematicians who may not be experts in the particular topic. The Bulletin also publishes reviews of selected books in mathematics and short articles in the Mathematical Perspectives section, both by invitation only.

ISSN 1088-9485 (online) ISSN 0273-0979 (print)

The 2020 MCQ for Bulletin of the American Mathematical Society is 0.84.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


Irreducible representations of infinite-dimensional transformation groups and Lie algebras
HTML articles powered by AMS MathViewer

by Paul R. Chernoff PDF
Bull. Amer. Math. Soc. 13 (1985), 46-48
  • André Avez, Symplectic group, quantum mechanics and Anosov’s systems, Dynamical systems and microphysics (Udine, 1979) CISM Courses and Lectures, vol. 261, Springer, Vienna, 1980, pp. 301–324. MR 660308
  • W. Burnside, Theory of groups of finite order, Dover Publications, Inc., New York, 1955. 2d ed. MR 0069818
  • 3. P. R. Chernoff, Irreducible representations of infinite dimensional Lie algebras and groups, Abstracts Amer. Math. Soc. 2 (1981), 540; Abstract 81 T-22-528.
  • George W. Mackey, On induced representations of groups, Amer. J. Math. 73 (1951), 576–592. MR 42420, DOI 10.2307/2372309
  • Bertram Kostant, Quantization and unitary representations. I. Prequantization, Lectures in modern analysis and applications, III, Lecture Notes in Math., Vol. 170, Springer, Berlin, 1970, pp. 87–208. MR 0294568
  • I. E. Segal, Quantization of nonlinear systems, J. Mathematical Phys. 1 (1960), 468–488. MR 135093, DOI 10.1063/1.1703683
  • J.-M. Souriau, Quantification géométrique, Comm. Math. Phys. 1 (1966), 374–398 (French, with English summary). MR 207332
  • R. W. Urwin, The prequantization representations of the Poisson Lie algebra, Adv. in Math. 50 (1983), no. 2, 126–154. MR 723198, DOI 10.1016/0001-8708(83)90036-1
  • Léon Van Hove, Sur certaines représentations unitaires d’un groupe infini de transformations, Acad. Roy. Belg. Cl. Sci. Mém. Coll. in 8$^\circ$ 26 (1951), no. 6, 102 (French). MR 57260
  • 10. A. M. Vershik, I. M. Gel’fand, and M. I. Graev, Representations of the group of diffeomorphisms, Uspekhi Mat. Nauk 30 (1975), 1-50 = Russian Math. Surveys 30 (1975), 3-50.
Similar Articles
Additional Information
  • Journal: Bull. Amer. Math. Soc. 13 (1985), 46-48
  • MSC (1980): Primary 22A25, 22E65, 58F06; Secondary 81C40
  • DOI:
  • MathSciNet review: 788389